Wildfire, Riverside
- When
- July 4, 1:30 PM PST to July 6, 5:00 PM PST
- Where
- Riverside County, 10 mi S of Hemet
- Injuries
- 3 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
The "Stage Fire", consumed 1602 acres of brush before it was contained. Homes and ranches were threatened, prompting the evacuation of 200 residents.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
The "Stage Fire", consumed 1602 acres of brush before it was contained. Homes and ranches were threatened, prompting the evacuation of 200 residents.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 4, 1:30 PM PST, 0 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PDT FRI JUL 4 2003 .SYNOPSIS...STRONG HIGH PRESSURE ALOFT WILL CONTINUE HOT WEATHER INLAND SATURDAY WITH JUST SLIGHT COOLING SUNDAY AND MONDAY. A SHALLOW MARINE LAYER WILL CAUSE PATCHY NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG...BECOMING MORE EXTENSIVE WITH COOLER DAYS EARLY NEXT WEEK AS THE HIGH WEAKENS. .DISCUSSION...THERE WERE PATCHY LOW CLOUDS AND FOG ALONG THE IMMEDIATE COAST THIS AM...MAINLY IN SAN COUNTY. OTHERWISE...CLEAR EXCEPT FOR A FEW MID LEVEL DEBRIS CLOUDS. THE 12Z NKX SOUNDING HAD A STRONG SURFACE BASED INVERSION. WEAK OFFSHORE GRADIENTS FROM THE N BUT ONSHORE TO THE E WITH ABOUT 6 MB SAN-IPL. THE UPPER HI CONTINUES TO STRENGTHEN INTO SAT AND THEN SLOWLY WEAKENS SUN AND MON. SO CONTINUED HOT INLAND WITH JUST A LITTLE COOLING SUN AND MON. THE MARINE LAYER WILL BECOME A LITTLE DEEPER AND MORE EXTENSIVE SUN AND MON WITH A POSSIBLE WEAK EDDY. THERE WILL PROBABLY BE MORE WIDESPREAD DENSE FOG IN THE COASTAL AREAS SUN AND MON MORNINGS. ONSHORE GRADIENTS TO DESERT THERMAL LOW WILL CONTINUE TO CAUSE LOCAL GUSTY WINDS THROUGH THE MOUNTAINS AND INTO THE DESERTS EACH AFTERNOON AND EVE. THERE COULD BE A FEW AFTERNOON CU OVER THE MOUNTAINS...BUT NO PRECIP. OTHERWISE...CLEAR. LONGER RANGE PROGS INDICATE ONLY MINOR CHANGES TUE. THE UPPER HI MAY REBUILD A LITTLE DURING THE MIDDLE OF NEXT WEEK FOR BRIEF RENEWED WARMING AND DECREASING MARINE LAYER. AN UPPER THOUGH MOVING PAST TO THE N SHOULD BRING A DEEPENING MARINE LAYER AND COOLING TOWARD THE END OF NEXT WEEK. .SAN...SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. ATKIN
CAZ042-043-048-050-055>058-060>062-051300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT HOT AFTERNOON TEMPERATURES INLAND...BUT LOW HUMIDITES WILL KEEP HEAT INDICES BELOW WARNING LEVELS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY SLOW COOLING...BUT CONTINUED HOT INLAND EACH AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MARTIN
CAZ042-043-048-050-055>058-060>062-051200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 100 PM PDT FRI JUL 4 2003 ...HOT DAYS FOR INLAND AREAS OF EXTREME SOUTHWESTERN CALIFORNIA THROUGH THE REMAINDER OF THE INDEPENDENCE DAY WEEKEND... HIGH PRESSURE WILL CONTINUE TO BRING HOT WEATHER TO INLAND AREAS THROUGH THE REMAINDER OF THE INDEPENDENCE DAY WEEKEND. HIGH TEMPERATURES SATURDAY IN THE WARMER INLAND VALLEYS WILL RANGE FROM THE MID 90S TO NEAR 103 DEGREES. THE LOWER DESERTS WILL BE 107 TO 115 AND THE UPPER DESERTS 100 TO 105. COASTAL AREAS AND MOUNTAINS WILL MOSTLY BE IN THE 80S...EXCEPT FOR SOME MID 90S IN THE WARMEST LOCATIONS. JUST SLIGHTLY COOLER IN MOST AREAS SUNDAY WITH MORE COOLING NEAR THE COAST. HUMIDITIES WILL REMAIN RELATIVELY LOW SO THE HEAT INDEX IS EXPECTED TO REMAIN BELOW HEAT WARNING LEVELS. HOWEVER...PEOPLE SHOULD LIMIT OUTDOOR ACTIVITY DURING THE HOTTEST PART OF THE DAY...DRINK PLENTY OF NON ALCOHOLIC BEVERAGES...AND WEAR LOOSE FITTING...LIGHT COLORED CLOTHING. NEVER LEAVE CHILDREN OR PETS IN ENCLOSED AUTOMOBILES. THE WEATHER WILL BE A LITTLE COOLER EARLY NEXT WEEK AS THE HIGH WEAKENS. ATKIN
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365762.